Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 51, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Oct 6, 2018, 9:48 AM CDT for Jackson County, Lafayette County, Ray County, Missouri. It took effect at Oct 7, 2018, 11:58 AM CDT. It was in force for 13 days.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2018, 9:48 AM CDT (14:48 UTC)
- In effect from
- Oct 7, 2018, 11:58 AM CDT
- Expired
- Oct 20, 2018, 7:44 PM CDT
- In force
- 13 days
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jackson County, MO, Lafayette County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 42 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Napoleon (NAPM7). The gauge peaked at 24.31 ft at Oct 11, 2018, 2:00 PM CDT.
- Action stage
- 14 ft
- Minor stage
- 17 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06894650, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Oct 6, 6:23 AM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Oct 6, 6:23 AM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 623 AM CDT Sat Oct 6 2018 .Discussion... Issued at 357 AM CDT SAT OCT 6 2018 It's a wet pattern, and it will continue through the weekend into next work week, though many questions remain as to when, where, and how much rain will arrive in the next few days. Layered precipitable water satellite imagery is a good place to start, as it highlights the moisture connection between the eastern Pacific, and western Gulf, into the central Plains this morning. This connection is a result of the southwest flow across the Nations center in response to a persistent 500mb trough wallowing over the Rockies, which is working in opposition to a upper level ridge across the Southeast CONUS. Closer to home, at the surface, we see the associated baroclinic zone wandering north and south across our section of eastern Kansas and Missouri in response to the small, fast moving, shortwave troughs that keep zipping through the larger feature anchored over the Rocky Mountains. This has resulted in whiplash temperatures over the past few days as the broad area of northern Missouri and eastern Kansas have jumped back and froth from the 50s and 60s, to 70s and 80s, as the leading warm air advection gets quickly replaced with trailing cool air advection around these little shortwaves. And, it looks like this pattern will repeat itself at least once more this weekend. Early this morning showers and embedded thunderstorms have developed along an axis from central Kansas northeast through northwest Missouri as a result of moisture over running the surface front, which is shifting southeast early this morning as the shortwave trough that brought it north today as a warm front jets off through the upper Great Lakes. Resulting gradient of moisture transport on the 925mb through 850mb layer is providing an excellent proxy for the progress of the axis of precipitation this morning, and has been leaned on for today's forecast adjustments. With the front settling south today, expect temperatures to be cool again as cloud cover and a cool north winds prevail, restricting highs to the 50s and 60s in most areas of northwestern Missouri. That said, areas from west central Missouri through central Missouri will likely see highs breach the 70s due to the fronts slows progress to the southeast during the daylight hours. Of course, helping keep temperatures cool today will be the post frontal storms which will likely persist through much of the day. Coverage of the rain should scatter out as we transit the late morning and afternoon hours as the nocturnal jet driving the over running moisture dissipates. This will likely limit rainfall totals, and as a result also the flooding threat for today and tonight. Additionally, there appears to be little to no threat of any sever weather as much of today and tonight's storms remain post frontal, and well elevated as a result. Otherwise, for late tonight, expect another broad region of storms to develop --after midnight-- as the nocturnal jet gets going again, inducing more over running moisture driven storm activity, which should persist well past sunrise Sunday morning. Looking past Sunday, the focus for precipitation will shift into areas of central Kansas and far northwest Missouri --west and north of I-35-- as the western trough begins to deepen, inducing a more meridional flow across the Kansas-Missouri state line region, which will also lift temperatures back into the 70s and 80s for Monday and Tuesday. This should keep rain chances out of at least central Missouri for Monday, with the highs POPs in northwest Missouri. However, the Rocky Mountain trough will then eject a significant amount of itself out through the Plains by Tuesday, which might be our next best chance for seeing any significant thunderstorms and/or any threat of flooding. && .Aviation...(For the 12Z TAFS through 12Z Sunday Morning) Issued at 623 AM CDT SAT OCT 6 2018 A combination of MVFR to IFR conditions will start this TAF period, with showers and embedded thunderstorms persisting through much of the morning. Storms should scatter out late in the morning through the afternoon as the cold front helping drive the activity settles to the southeast. This might allow CIGs to come up into the low end of the MVFR range for the afternoon, but conditions will likely come back down late tonight as another round of storms develops late tonight. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Cutter Aviation...Cutter
Hazardous weather outlook, Oct 6, 5:32 AM CDT, 4 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 532 AM CDT Sat Oct 6 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-071045- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 532 AM CDT Sat Oct 6 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Showers and thunderstorms will remain possible this morning and again this evening and through the overnight hours. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday On and off storm chances continue through mid-week next week. Localized flash flooding and river flooding are the main concerns right now. No severe weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 11:02 PM CDT | Special Weather Statement | EAX | Atchison | 28 min |
| Oct 6, 9:48 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 15 days |
| Oct 6, 9:48 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 16 days |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.